Your Health. Your Family. Your Choice.
Administered by: Private Purchased by: Private
Life Threatening? No
Write-up: Information has been received from a registered nurse concerning her 11 year old daughter with asthma, penicillin allergy and drug hypersensitivity to cephalexin (KEFLEX) who on 25-JAN-2007 was vaccinated with a dose of Gardasil vaccine (yeast). Concomitant therapy included lansoprazole (PREVACID), triamcinolone acetonide (NASACORT) and diphenhydramine HCl (BENADRYL). On 26-JAN-2007 the patient developed nausea, lethargy and a rash with pruritus on back. Unspecified medical attention was sought. There was no laboratory or diagnostic tests performed. At the time of the report, the patient was recovering. The registered nurse considered nausea, lethargy and pruritic rash to be disabling events. Additional information has been requested. This is in follow-up to report (s) previously submitted on 2/9/2007; 5/28/2007. On 26-Jan-2007, it was reported that the patient "may have had swollen glands in her neck area." On 27-Jan-2007 the patient experienced lethargy. On 28-Jan-2007, the patient developed nausea and a rash with pruritus on back. The paiten took BENADRYL and "felt that this helped." On 30-Jan-2007, the patient was seen by a dermatologist, fulll cutaneous examination revealed that the left scapular back had a diffuse area of scale and erythema. the right upper abdomen had on 0.6 cm erythematous lesion with a central erythematous papule. The left abdomen had2 similar 0.6 cm lesions that were slightly more urticarial in their erythema. the remainder of the complete cutaneous examination failed to reveal any additional nuspicion or active lesions. Impression include dermatitis, fever papular urticaria and to consider hypersensitivity. The patient was treated with CUTIVATE. The dermatologist did not feel that the reaction was necessarily related to GARDASIL and recommended that she compete her vaccination course. On 29-Mar-2007, the patient was vaccinated with her second dose of GARDASIL ("lot # 02446"). The patient''s mother, a registered nurse reported that she developed hives on her forearms, trunk and buttocks. The patient did not seek medical attention for the hives. At the time of the report, the patient recovered. The dermatologist felt that since the patient may have a sensitivity to beans and other legumes this may be the source of the eruption. The physician considered the events to be non-serious (previously reported as disabling events by the registered nurse). No further information is available. This report no longer meets the criteria for expidited submission to the FDA. Follow-up information reported that the events were considered to be non serious. Medical records are available upon request.
Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166